MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-03-56E
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 01/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
It was reported " patient is a (b)(6) year old male who had a left anterior hip replacement on (b)(6) 2017 and has chronic l hip pain since then.He has developed aseptic loosening of the acetabular component.Films and bone scan consistent with loosening.Plan was to proceed with revision of acetabulum.Pt taken to or on (b)(6) 2019 for "l hip isolated acetabular revision.
 
Additional Manufacturer Narrative
Additional information: update to event details.An event regarding loosening involving a trident shell was reported.The event was not confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: no medical records were received for review with a clinical consultant  device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the event could not be confirmed and the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported through a medwatch " patient is a 51 year old male who had a left anterior hip replacement on (b)(6) 2017 and has chronic l hip pain since then.He has developed aseptic loosening of the acetabular component.Films and bone scan consistent with loosening.Plan was to proceed with revision of acetabulum.Pt taken to or on (b)(6) 2019 for "l hip isolated acetabular revision.Update (b)(6) 2019: it was reported through the filing of a lawsuit that allegedly the patient was implanted with a tritanium acetabular cup in his left hip on (b)(6) 2017 and began experiencing pain and discomfort in his hip.It was further alleged diagnostic workup revealed device loosening and the patient was revised on (b)(6) 2019.Allegedly during revision surgery "it was discovered that there was no ingrowth of bone on the backside of the acetabular component.The operative report notes some fibrous ingrowth.The surgeon reported that the cup was loose and easily removed".

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8386388
Report Number0002249697-2019-01244
Device Sequence Number1785668
Product Code LPH
UDI-Device Identifier07613327040166
UDI-Public07613327040166
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number502-03-56E
Device Lot Number4V28LK
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR
Patient Weight113